Powered by Blogger.

THE DANGERS SELF-MEDICATION


Time and again, we have come across incidences where people – young and old – self-medicated themselves and ended up in the hospital with severe repercussions.   Many have died,and sadly the number of people dying because of this is increasing despite warning from doctors.   

We tend to prescribe medicine for ourselves for common cold, headache, body pain, fever, etc.  But this trend is dangerous.  No matter how serious or less serious the ailment is, one must consult a doctor before consuming medicines otherwise it can make your condition worse and can lead to irreversible damage to your organs.   In some cases – death!!

A student who was suffering from severe headache consumed a ‘headache-cum-tablet’ that killed her in a few hours.  Later, the doctors found that the seemingly harmless tablet she took increased her blood pressure and caused cardiac arrest.  The student was already suffering from heart condition and liver problem, and the headache tablet she consumed complicated the situation and killed her.   The side effects certain medicines can kill or cause permanent damage.

A word of warning :

·       Do not self-medicate yourself. 
·       Do not buy any medicine suggested by your colleagues or friends. 
·       Do not buy any medicines that are advertised in the TV.
·       Do not take medicines on empty stomach.  A medicine that is taken in empty stomach mixes faster in our blood stream and can cause instant reaction.
·       Whenever you are advised to buy a medicine, check for the active ingredients in the medicine that may not agree with you.
·       Always use a single dose for one problem.
·       Do not take several tablets for different ailments at the same time.
·       The popular pain-relieving tablet, Paracetamol, when take even once, can stay within our body for years.  Likewise, trace elements of various tablets we take can remain within our body and cause synergetic effect and eventually lead to liver, kidney, or heart failure.

Self-medication is a world-wide phenomenon. It is destroying, maiming, damaging, and killing many people.  If you are one of those who self-medicate himself/herself, stop this dangerous habit right now.   

1 comments:

Anonymous,  February 2, 2012 at 8:15 PM  

One of my friends from Japan took panadol 500 mg, thrice a day, for 7 days in a row and almost died. She suffers from permanent liver damage now.

Followers

  © Blogger templates The Professional Template by Ourblogtemplates.com 2008

Back to TOP